Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have nephrotic syndrome, swelling in eyes, spreading to face, hands, and legs

Myself dr pk sharma asstt. professor zoology my son is suffereing with nephrotic syndrome since 05 Dec2012. But we could not understand the disease. The symptoms of the disease are as followas sweeling on the left eyes first in the morning then slowly reduce in the evening later on after one month it spread complet face, hands and legs
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello sir..
I have gone through your post in which you have mentioned that your son is suffering from Nephrotic syndrome.
Nephrotic syndrome is a condition in which there is kidney damage causing Proteinuria (loss of proteins through urine)
This results in Hypoalbuminemia (decreased protein levels in blood)
Hypoalbuminemia reduces the serum oncotic pressure leading to fluid accumulation in the interstitial tissues, which manifests as puffiness around eyes, swelling (edema) over legs, etc.
The mainstay of treatment is by administration of glucocorticoid, which acts as an anti-inflammatory and immunosuppressive agent for treating the condition. will be better to consult a Pediatrician & start treatment.
Long term use may have side effects like increased susceptibility to infection, easy bruising, abnormal fat distribution in body, etc.
Symptoms aggravate if medication is stopped abruptly.
Make sure while discontinuing the medication, its dose should be tapered gradually instead of stopping it abruptly.
There is nothing to worry...after completion of treatment, your son will be alright.
Wishing him a good health.
Thanks & take care.
Answered: Sat, 26 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor